Okay, so now the steroids are being tapered off. The doctor explained that it may have a "depressing" effect. I feel like the high energy and excitement during my post-op recovery is now a pendulum swinging the other way - hopefully not like a manic-depressive or anything like that. But I do find myself being saddened by small reminders of my situation, and I feel an ache in my heart. Tears come easily to the surface, and while I hate to cry, at least I sometimes get in a few "good cries", which are sometimes good to have.
I still have my faith. I still have my trust in the Lord. Grief is not a loss of either. I have learned that grief is a very Christian thing to do. Even Jesus wept. He was a "man of sorrows, and acquainted with grief." There is a difference between grief, which is a natural emotion directed toward the things we love and value when we experience (or anticipate) their loss; and despair, which is a destructive emotion that represents the total loss of hope and faith. I feel like I am paying the price for love. The things I love - my family, my life, my abilities - are things that I would miss dearly. I grieve the anticipation of separation from these things because I have loved them. I want very much to have the miracle that we are praying for in earnest, because even though I am willing to put this in the Lord's hands and accept the outcome that is granted, the thought of losing this battle is so very sad to me.
Another silly thing that I am experiencing as my mind adjusts chemically to the changes going on, is a very low threshold of frustration when it comes to losing things. I lost my drivers' license, my temple recommend, my wedding ring, a favorite necklace, and other various trivial things at times throughout the week. Many of these things were since found, which was nice, but it got to the point where I would look for something and be unable to find it, and I would immediately feel a white, hot rage inside! It was so maddening to have to look for something again. Looking at it rationally, I realize it's not a big deal. It's just a silly annoyance that I can hopefully avoid by being a little more organized. But it amazes me how swiftly my emotions surfaced so dramatically in reaction to a simple misplacement.
I am hoping that as the steroids finally taper off and my body adjusts to the changes in my system, that perhaps these silly emotional responses will be a little more even-keel. I have much to be grateful and happy about. I shouldn't complain or cry so much. I shouldn't be so wacky over trivial things. Hopefully in due time I won't be!